MAUDE Adverse Event Report: ABBOTT VASCULAR TREK RX CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK RX CORONARY DILATATION CATHETER
Model Number 1012276-20
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the 3.5x20 mm trek was inflated one time at nominal pressure in the mid right coronary artery (rca).Negative pressure was held for three seconds and it mostly deflated.Inflation device was returned to neutral and a second attempt to deflate was made; negative pressure was held for at least five seconds and it still only partially deflated.The trek was retracted out of the rca into the aorta without issue.It was thought that perhaps switching out the inflation device would help, so the inflation device was switched out and the trek was inflated to nominal pressure in the aorta.Negative pressure was held for five seconds and it did not deflate at all this time.It was decided to deliberately rupture the trek by inflating it past the rated burst pressure.The trek was ruptured and was removed from the anatomy.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
It was reported that the 3.5x20 mm trek was inflated one time at nominal pressure in the mid right coronary artery.Negative pressure was held for three seconds and it mostly deflated.Inflation device was returned to neutral and a second attempt to deflate was made; negative pressure was held for at least five seconds and it still only partially deflated.The trek was retracted out of the rca into the aorta without issue.It was thought that perhaps switching out the inflation device would help, so the inflation device was switched out and the trek was inflated to nominal pressure in the aorta.Negative pressure was held for five seconds and it did not deflate at all this time.It was decided to deliberately rupture the trek by inflating it past the rated burst pressure.The trek was ruptured and was removed from the anatomy.There were no adverse patient effects and no clinically significant delay in the procedure.Subsequent to the previously filed report, additional information was received that there was difficulty removing the partially deflated trek balloon from the right coronary artery.No additional information was provided.
 
Additional Manufacturer Narrative
Visual, dimensional and functional inspections were performed on the returned device.The reported deflation issue could not be replicated in a testing environment due to the condition of the returned device.The reported difficulty removing the device could not be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.The investigation was unable to determine a conclusive cause for the reported deflation issue; however, the reported difficulty removing the device appears to be related to circumstances of the procedure.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.H6 coding: device code 1546 was removed.

Brand Name
TREK RX CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9622920
Report Number2024168-2020-00862
Device Sequence Number2927820
Product Code LOX
UDI-Device Identifier08717648138584
UDI-Public08717648138584
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number1012276-20
Device Catalogue Number1012276-20
Device Lot Number90225G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2020
Initial Date Received by Manufacturer 01/08/2020
Supplement Date Received by Manufacturer03/18/2020
Initial Report FDA Received Date01/23/2020
Supplement Report FDA Received Date04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR